MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954790
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Unspecified Infection (1930); Pain (1994); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and the bard/davol ventralight st device used to treat the patient.As alleged by the patient's attorney, the patient "further experienced several infections." regarding infection, infection is a known risk of surgery and is listed as a possible complication in the instructions-for-use.The instructions-for-use states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." no sample has been provided, therefore an evaluation of the actual device is not currently possible.Medical records are not available and no lot number has been provided; as such, a review of the manufacturing records is not possible at this time.Based on the limited information provided, no conclusions can be made between the reported post-operative complications and the bard davol ventralight st.Should additional information be provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2016 - the patient was diagnosed with a ventral hernia.On (b)(6) 2016 - the patient underwent ventral hernia repair with an unspecified bard/davol ventralight st hernia mesh product.As reported, in the months following the (b)(6) 2016 implant of the ventralight st mesh, the patient continued to experience chronic abdominal pain, and further experienced several infections, as well as fluid draining from the umbilicus.The mesh continues to cause chronic abdominal pain, infections, and fissures.The mesh requires surgical removal, but cannot be removed.The patient's attorney also alleges that the ventralight st is defective and, "as a result of having the product implanted, the patient has experienced significant physical pain and suffering", "has sustained permanent injury, has undergone medical treatment and will likely undergo further medical treatment and procedures.".
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2016 - the patient was diagnosed with a ventral hernia.(b)(6) 2016 - the patient underwent ventral hernia repair with an unspecified bard/davol ventralight st hernia mesh product.As reported, in the months following the (b)(6) 2016 implant of the ventralight st mesh, the patient continued to experience chronic abdominal pain, and further experienced several infections, as well as fluid draining from the umbilicus.The mesh continues to cause chronic abdominal pain, infections, and fissures.The mesh requires surgical removal but cannot be removed.The patient's attorney also alleges that the ventralight st is defective and, "as a result of having the product implanted, the patient has experienced significant physical pain and suffering", "has sustained permanent injury, has undergone medical treatment and will likely undergo further medical treatment and procedures." addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with large incisional hernia thereby underwent open repair with the implant of ventralight st mesh.Per operative notes, ¿an incision was made through midline.Hernia sac was dissected out.A 17.8 x 22.9 cm ventralight st mesh was placed into anterior rectus and secure it with sutures.¿.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and the bard/davol ventralight st device used to treat the patient.As alleged by the patient's attorney, the patient "further experienced several infections." regarding infection, infection is a known risk of surgery and is listed as a possible complication in the instructions-for-use.The instructions-for-use states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." no sample has been provided, therefore an evaluation of the actual device is not currently possible.Medical records are not available and no lot number has been provided; as such, a review of the manufacturing records is not possible at this time.Based on the limited information provided, no conclusions can be made between the reported post-operative complications and the bard davol ventralight st.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of implant.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7444362
Report Number1213643-2018-01140
Device Sequence Number13943990
Product Code FTL
UDI-Device Identifier00801741031663
UDI-Public(01)00801741031663
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5954790
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale
Patient Weight79 KG